Alert archive / North Carolina / Special Weather Statements in 2012

Special Weather Statement, NWS Raleigh, NC

October 15, 2012Wayne County, North Carolina

NWS Raleigh, NC issued this special weather statement at Oct 15, 2012, 4:04 PM EDT for Wayne County, North Carolina. It was in force for 56 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Oct 15, 2012, 4:04 PM EDT (20:04 UTC)
Expired
Oct 15, 2012, 5:00 PM EDT
In force
56 min
Issued by
NWS Raleigh, NC

County Wayne County, NC

The radar

The Raleigh/Durham radar (KRAX), 61 km from the middle of the area, began a volume at 20:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Newport, NC (KMHX), launched 12:00Z, 8.1 hours before the alert went out and 116 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Newport, NC at 12:00Z on 2012-10-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 281 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Newport, NC at 12:00Z on 2012-10-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 95 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
281 J/kg
Mixed-layer CIN
-7 J/kg
Mixed-layer LCL
563 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
95 m²/s²
0-3 km storm-relative helicity
49 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

744 
WWUS82 KRAH 152004
SPSRAH

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
404 PM EDT MON OCT 15 2012

NCZ078-152100-
WAYNE-
404 PM EDT MON OCT 15 2012

...STRONG THUNDERSTORMS WILL MOVE ACROSS WAYNE COUNTY THROUGH 500 PM
EDT...

AT 404 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS OVER
GRANTHAM...OR ABOUT 6 MILES NORTHWEST OF MOUNT OLIVE...MOVING EAST AT
30 MPH.

LOCATIONS IN THE PATH OF THESE STORMS INCLUDE BROGDEN...AND...
MAR-MAC...ELROY...AND...GOLDSBORO...WALNUT CREEK.

HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.
HEAVY RAINFALL AND MINOR FLOODING.

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.

THIS STORM WILL PRODUCE HEAVY RAINFALL...WHICH WILL CAUSE MINOR
FLOODING OF LOW LYING AREAS INCLUDING DITCHES...CREEKS...ROADWAYS AND
AREAS OF POOR DRAINAGE. AVOID THESE AREAS AND DO NOT CROSS FLOODED
ROADS. MOTORISTS SHOULD ALSO REDUCE DRIVING SPEEDS TO AVOID
HYDROPLANING.

&&

LAT...LON 3534 7782 3518 7783 3515 7790 3517 7792
      3517 7798 3519 7801 3517 7810 3520 7816
      3523 7819 3534 7821 3535 7816 3542 7816
      3559 7806 3559 7783 3542 7782 3541 7780
      3537 7780
TIME...MOT...LOC 2004Z 249DEG 27KT 3527 7811

$$

ELLIS

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before this special weather statement went out at Oct 15, 2:55 PM EDT, 1 hour 9 minutes earlier.

Area forecast discussion, Oct 15, 2:55 PM EDT, 1 hour 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RALEIGH NC
255 PM EDT MON OCT 15 2012

.SYNOPSIS...
A COLD FRONT WILL CROSS THE CAROLINAS AND SOUTHERN VIRGINIA LATE
THIS AFTERNOON THROUGH THIS EVENING. COOL HIGH PRESSURE WILL BUILD
INTO THE REGION IN THE WAKE OF THE FRONT TUESDAY AND WEDNESDAY.

&&

.NEAR TERM /THROUGH TUESDAY NIGHT/...
AS OF 250 PM MONDAY...

FOR THE REST OF THE AFTERNOON: COLD FRONT IS CURRENTLY MOVING
THROUGH THE NC FOOTHILLS... ON PACE TO ARRIVE IN THE TRIAD SHORTLY
AND SWEEP EASTWARD THROUGH CENTRAL NC THROUGH EARLY EVENING.
WIDESPREAD SHOWERS AND A FEW EMBEDDED STORMS AFFECTED MUCH OF THE
PIEDMONT THROUGH THE AFTERNOON AND IS NOW MOVING NNE INTO VA... IN
LINE WITH THE MID LEVEL PERTURBATION AND UPPER DIVERGENCE MAXIMUM
WHICH HELPED DRIVE THE ACTIVITY. DESPITE DEW POINTS IN THE MID
60S... THIS PRECIP HAS GREATLY HELD DOWN INSTABILITY OVER THE NRN
CWA WITH VERY LITTLE HEATING AND WEAK LOW LEVEL LAPSE RATES. BUT IN
SOUTHERN AND SE SECTIONS WHERE HOLES AND THIN SPOTS IN THE CLOUDS
HAVE ALLOWED FOR PLENTY OF HEATING AND HAVE BOOSTED TEMPS WELL INTO
THE 70S TO AROUND 80... MLCAPE VALUES HAVE CLIMBED TO 500-1000 J/KG.
GIVEN THE FAVORABLE EFFECTIVE DEEP LAYER SHEAR OF 40-50 KTS... 25-35
KT SW WINDS JUST ALOFT AT 925-850 MB... AND PERSISTENT UPPER
DIVERGENCE IN THE RIGHT ENTRANCE REGION OF THE STRENGTHENING SSWRLY
JET TO OUR NORTH PROVIDING DYNAMIC SUPPORT FOR ASCENT... WE WILL SEE
A CONTINUED THREAT OF STRONG STORMS WITH THE POTENTIAL FOR BOWING
SEGMENTS AND DAMAGING STRAIGHT-LINE WINDS UNTIL 5 OR 6 PM... MAINLY
EAST OF HIGHWAY 1 INCLUDING ALL OF THE SANDHILLS AND THE COASTAL
PLAIN. ISOLATED ROTATING DISCRETE CELLS CANNOT BE RULED OUT AS WELL
WITH LATEST OBSERVED 0-1 KM SRH AROUND 100 M2/S2... 20 KTS OF 0-1 KM
SHEAR... EHI AROUND 1... SCP NEAR 4... AND VGP NEAR 0.2 M/S2.

FOR TONIGHT: DEEP DRY AND SUBSIDING AIR WILL MOVE IN QUICKLY BEHIND
THE FRONT WITH DOWNSLOPE WNW LOW LEVEL FLOW AND PRECIP WATER VALUES
PLUNGING TO UNDER A HALF INCH. SURFACE DEW POINTS BEHIND THE FRONT
ARE ALREADY DROPPING WELL INTO THE 40S... SO DESPITE DECREASING
WINDS SHIFTING AROUND TO NORTH AS HIGH PRESSURE BEGINS TO BUILD IN
FROM THE WEST... FOG DEVELOPMENT SHOULD NOT BE A PROBLEM. EXPECT
LOWS OF 43-48 UNDER CLEARING SKIES.

FOR TUESDAY/TUESDAY NIGHT: THE MID LEVEL TROUGH AXIS WILL BE MOVING
OFF THE COAST EARLY TUESDAY MORNING... FOLLOWED BY RISING HEIGHTS
ALOFT OVER NC AS SURFACE HIGH PRESSURE CONTINUES TO BUILD IN FROM
THE WEST... MOVING OVERHEAD EARLY TUESDAY NIGHT. EXPECT GENERALLY
SUNNY SKIES TUESDAY... AS IS SEEN UPSTREAM THIS AFTERNOON OVER THE
CENTRAL MISS VALLEY. MORNING LOW LEVEL THICKNESSES ABOUT 20 METERS
BELOW NORMAL AND A DRY ADIABATIC LOW LEVEL LAPSE RATE UP TO ABOUT
875-900 MB SUPPORT HIGHS OF 65-70. WE ARE LIKELY TO SEE A VEIL OF
MOSTLY HIGH CLOUDS OVERSPREAD THE AREA TUESDAY NIGHT AS MID-UPPER
LEVEL SHORTWAVE ENERGY NOW OVER THE DESERT SW AND NW MEXICO MOVES
EASTWARD ACROSS TX AND THE DEEP SOUTH... REACHING THE SOUTHEAST
STATES EARLY WEDNESDAY MORNING. THIS SHOULD KEEP TEMPS FROM DROPPING
TOO FAR OVERNIGHT... EVEN THOUGH WINDS WILL BE LARGELY CALM WITH DRY
AIR IN THE LOW AND MID LEVELS. LOWS 39-44. -GIH

&&

.SHORT TERM /WEDNESDAY THROUGH WEDNESDAY NIGHT/...
AS OF 255 PM MONDAY...

HIGH PRESSURE OVERHEAD WEDNESDAY MORNING WILL SLIDE EAST TO THE
COAST BY WEDNESDAY AFTERNOON....ALLOWING WEAK RETURN FLOW TO DEVELOP
ACROSS THE SOUTHERN PIEDMONT AND SANDHILLS.  RELATIVELY ZONAL AND
FAST FLOW ALOFT...WITH A WEAK EMBEDDED SHORTWAVE MOVING ALONG THE
GULF COAST...SHOULD PROVIDE A PERIOD OR TWO OF HIGH CLOUDS...THOUGH
WITH LITTLE IMPACT ON TEMPS EXPECTED.  1000-850MB THICKNESSES
SUGGEST HIGHS IN THE UPPER 60S NORTHEAST TO LOWER 70S SOUTHWEST.
THE RETURN FLOW MAY ALSO LEAD TO SOME STRATUS BY THURSDAY
MORNING...WITH THE GFS CURRENTLY SHOWING BETTER LOW LEVEL MOISTURE
RETURN.  LOWS IN UPPER 40S TO AROUND 50.

&&

.LONG TERM /THURSDAY THROUGH MONDAY/...
AS OF 255 PM MONDAY...

A DEEP UPPER LOW IS FORECAST BY ALL MODELS TO DEVELOP OVER THE GREAT
LAKES REGION THURSDAY...WITH CYCLONIC UPPER LEVEL FLOW OVER MOST OF
THE EASTERN US.  A COLD FRONT EXTENDING SOUTH FROM THE THE
ASSOCIATED OCCLUDED SURFACE CYCLONE SHOULD BE MOVING THROUGH THE
OH/TN VALLEYS THURSDAY.  AHEAD OF THE FRONT...MODELS DO NOT INDICATE
ANY PRECIP DURING THE DAY THURSDAY WITH NO DISCERNIBLE FORCING ALOFT
AND UNIFORM SOUTHERLY LOW LEVEL FLOW.  850MB TEMPS ARE PROGGED TO
CLIMB BACK OVER 10C AND DRY ADIABATIC MIXING WITH FORECAST SOUNDINGS
YIELDS HIGHS IN THE MID TO UPPER 70S FOR MOST OF THE AREA. MID/HIGH
CLOUDS AHEAD OF THE FRONTAL ZONE WOULD HAVE MORE IMPACT OVER THE
WESTERN PIEDMONT WHERE LOWER 70S ARE POSSIBLE.

FORECAST CONFIDENCE DECREASES LATE THURSDAY INTO FRIDAY AS THE ECMWF
AND GFS SOLUTIONS DIVERGE REGARDING THE TIMING OF FRONTAL PASSAGE.
DUE TO THE FACT THAT THE COLD FRONT WILL BE FAR REMOVED FROM THE
PARENT/OCCLUDED LOW AND THE POST-FRONTAL AIRMASS IS NOT FORECAST TO
BE PARTICULARLY COLD/DENSE...PREFER TO FOLLOW THE SLOWER ECMWF
SOLUTION.  THIS WOULD FAVOR A SLOWER MOVING FRONT THAT CROSSES THE
MOUNTAINS LATE THURSDAY NIGHT AND LINGERS OVER CENTRAL NC
FRIDAY...FINALLY GETTING A STRONGER PUSH FROM A TRAILING SHORTWAVE
FRIDAY NIGHT.  A SLOWER AND MORE DIURNALLY FAVORABLE FRONTAL PASSAGE
WOULD ALSO LEAD TO A BETTER CHANCE OF STRONG TO SEVERE STORMS ON
FRIDAY.  HOWEVER...WILL WAIT TO SEE BETTER AGREEMENT AMONG THE
MODELS...AT LEAST WITHIN 24 HOURS OF ONE ANOTHER... BEFORE RAISING
POPS ANY FURTHER.  TIMING ISSUES WITH THE FRONTAL ALSO DECREASE
FORECAST CONFIDENCE IN HIGHS FOR FRIDAY...WHICH COULD RANGE FROM THE
UPPER 60S WEST TO UPPER 70S WEST.

IF THE COLD FRONT MOVES EAST TO THE COAST BY SATURDAY MORNING...THEN
NO POPS WILL BE NEEDED FOR SATURDAY AS HIGH PRESSURE BUILDS IN FROM
THE WEST.  THE FORECAST IS THEN DRY THROUGH MONDAY AS THE HIGHS
SETTLES OVER THE REGION.  HOWEVER...THE DIFFERENCES IN MODEL
SOLUTIONS LINGER INTO EARLY NEXT WEEK...WITH THE ECMWF SHOWING A
MORE PROMINENT MID LEVEL RIDGE OVER THE DEEP SOUTH AND AN EXPANSIVE
SURFACE HIGH...WHILE THE GFS SHOWS LESS FLOW AMPLIFICATION AND A
SYSTEM MOVING INTO THE OH VALLEY BY MONDAY.  TEMPS NEAR NORMAL
SATURDAY WITH A SLOW MODERATION THROUGH THE END OF THE PERIOD.

&&

.AVIATION /18Z MONDAY THROUGH SATURDAY/...
AS OF 150 PM MONDAY...

AVIATION CONDITIONS WILL SHOW AN IMPROVING TREND OVER THE NEXT 6-9
HOURS. IFR CIGS AT INT/GSO WILL MIX OUT WITH CIGS RISING TO VFR
AFTER 20Z THIS AFTERNOON... BEHIND A COLD FRONT THAT WILL MOVE
EASTWARD THROUGH CENTRAL NC LATE AFTERNOON THROUGH VERY EARLY
EVENING. THE FRONT WILL MOVE INT/GSO AT 19-21Z AND THROUGH
RDU/FAY/RWI 21Z-23Z. SW WINDS UNDER 12 KTS WILL SWING AROUND TO
WESTERLY OR FROM THE WNW WITH FRONTAL PASSAGE AT SPEEDS OF 8-12 KTS
GUSTING TO 15-20 KTS FOR A FEW HOURS... BEFORE WINDS COME OUT OF THE
NORTH AND DECREASE TO UNDER 8 KTS LATE EVENING ONWARD. SCATTERED
STORMS ARE EXPECTED NEAR RDU/FAY BETWEEN 18Z AND 22Z... AND NEAR RWI
19Z-23Z... AND BRIEF MVFR OR IFR CIGS ARE POSSIBLE BUT UNLIKELY TO
LAST MORE THAN AN HOUR. LINGERING VFR CIGS ESPECIALLY NEAR FAY THIS
EVENING WILL DISSIPATE AFTER 03Z WITH GENERALLY CLEAR SKIES AND CALM
CONDITIONS AREAWIDE OVERNIGHT THROUGH 18Z TUESDAY.

LOOKING BEYOND EARLY TUESDAY AFTERNOON... VFR CONDITIONS ARE LIKELY
TUESDAY THROUGH WEDNESDAY WITH ONLY HIGH CLOUDS AFFECTING THE AREA
UNDER HIGH PRESSURE. A PERIOD OF MVFR/IFR CIGS/VSBYS IN FOG IS
POSSIBLE EARLY THURSDAY MORNING WITH BORDERLINE LLWS CONDITIONS AS
SW WINDS STRENGTHEN ABOVE 2 KFT. ISOLATED SHOWERS WITH MVFR
CONDITIONS ARE POSSIBLE FRIDAY AFTERNOON WITH AN APPROACHING WEAK
COLD FRONT. -GIH

&&

.RAH WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

SYNOPSIS...WSS/GIH
NEAR TERM...HARTFIELD
SHORT TERM...BLS
LONG TERM...BLS
AVIATION...HARTFIELD
Hazardous weather outlook, Oct 15, 11:23 AM EDT, 4 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE RALEIGH NC
1123 AM EDT MON OCT 15 2012

NCZ021>023-038-039-073-074-083-161200-
FORSYTH-GUILFORD-ALAMANCE-DAVIDSON-RANDOLPH-STANLY-MONTGOMERY-ANSON-
1123 AM EDT MON OCT 15 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

ANOTHER ROUND OF SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS IS
EXPECTED THIS AFTERNOON. WIND GUSTS OF 20 TO 30 MPH ARE POSSIBLE
IN AND NEAR ANY STORMS THIS AFTERNOON.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

NCZ007>011-024>028-040>043-075>078-084>086-088-089-161200-
PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-ORANGE-DURHAM-FRANKLIN-NASH-
EDGECOMBE-CHATHAM-WAKE-JOHNSTON-WILSON-MOORE-LEE-HARNETT-WAYNE-
RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON-
1123 AM EDT MON OCT 15 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE THROUGH THIS
AFTERNOON. WIND GUSTS OF 30 TO 40 MPH ARE POSSIBLE IN AND NEAR ANY
STORMS... WHILE A FEW STRAIGHT LINE GUSTS OVER 45 MPH MAY OCCUR
WITH THE STRONGEST STORMS. THE THREAT OF STRONG TO SEVERE STORMS
WILL BE GREATEST BETWEEN 1 PM AND 5 PM. IN ADDITION... SHOWERS AND
STORMS WITH HEAVY DOWNPOURS REPEATEDLY MOVING OVER THE SAME AREAS
COULD LEAD TO STREET FLOODING THROUGH THE AFTERNOON... ESPECIALLY
IN AREAS WITH POOR DRAINAGE.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTERS ARE ENCOURAGED TO REPORT ANY SEVERE OR SIGNIFICANT
WEATHER IMMEDIATELY TO THE NATIONAL WEATHER SERVICE IN RALEIGH.

GIH

In the hours before

Special weather statement, Oct 15, 2:40 PM EDT, 1 hour 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
240 PM EDT MON OCT 15 2012

NCZ077-151900-
HARNETT-
240 PM EDT MON OCT 15 2012

...A STRONG THUNDERSTORM WILL MOVE ACROSS HARNETT COUNTY THROUGH 300
PM EDT...

AT 235 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 9 MILES
SOUTHWEST OF PINEVIEW...OR ABOUT 9 MILES NORTHWEST OF FORT BRAGG...
MOVING NORTHEAST AT 40 MPH.

SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...PINEVIEW...
TIMBERLAKE...AND...OLIVIA.

HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS UP TO 35 MPH.
BRIEF HEAVY RAINFALL AND PONDING OF WATER ON ROADWAYS.

SMALL HAIL AND GUSTY WINDS CAN BE EXPECTED WITH THIS STORM AS IT
MOVES NORTHEAST INTO WESTERN HARNETT COUNTY THROUGH 300 PM. BRIEF
HEAVY RAINFALL WILL RESULT IN PONDING OF WATER ON ROADWAYS...
ESPECIALLY ON HIGHWAY 24 AND HIGHWAY 27 NEAR PINEVIEW. MOTORISTS
ARE URGED TO SLOW DOWN AND USE EXTRA CAUTION TO AVOID HYDROPLANING.

&&

LAT...LON 3520 7911 3521 7915 3524 7917 3525 7919
      3527 7922 3555 7894 3544 7874 3521 7896
      3521 7901 3519 7910
TIME...MOT...LOC 1835Z 216DEG 33KT 3521 7913

VINCENT
Special weather statement, Oct 15, 2:57 PM EDT, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
257 PM EDT MON OCT 15 2012

NCZ041-151915-
WAKE-
257 PM EDT MON OCT 15 2012

...A STRONG THUNDERSTORM WILL MOVE ACROSS WAKE COUNTY THROUGH 315 PM
EDT...

AT 251 PM EDT...DOPPLER RADAR INDICATED HEAVY SHOWERS OVER CARY...
MOVING NORTHEAST AT 35 MPH.

SOME LOCATIONS AFFECTED BY THIS HEAVY SHOWER INCLUDE...RALEIGH...AND
THE STATE FAIRGROUNDS

HAZARDS INCLUDE...
GUSTY WINDS UP TO 30 MPH.
BRIEF HEAVY RAINFALL AND PONDING OF WATER ON ROADWAYS.

THIS INCLUDES INTERSTATE 40 BETWEEN EXITS 287 AND 297...AND
INTERSTATE 440 FROM TRYON TO CAPITAL BOULEVARD AND NEW BERN AVENUE.

THIS SHOWER WILL PRODUCE BRIEF HEAVY RAINFALL...WHICH WILL CAUSE
PONDING OF WATER ON ROADWAYS. MOTORISTS SHOULD REDUCE DRIVING SPEEDS
TO AVOID HYDROPLANING.

&&

LAT...LON 3598 7844 3594 7839 3593 7836 3590 7833
      3563 7874 3578 7891 3603 7857
TIME...MOT...LOC 1851Z 231DEG 32KT 3575 7878

VINCENT
Special weather statement, Oct 15, 3:31 PM EDT, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
331 PM EDT MON OCT 15 2012

NCZ042-078-089-152015-
JOHNSTON-SAMPSON-WAYNE-
331 PM EDT MON OCT 15 2012

...STRONG THUNDERSTORMS WILL MOVE ACROSS SAMPSON...WAYNE AND JOHNSTON
COUNTIES THROUGH 415 PM EDT...

AT 328 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS 9 MILES
NORTHWEST OF SALEMBURG...OR ABOUT 17 MILES NORTHWEST OF CLINTON...
MOVING NORTHEAST AT 30 MPH.

LOCATIONS IN THE PATH OF THESE STORMS INCLUDE SALEMBURG...
HOBBTON...NEWTON GROVE...AND GRANTHAM. THIS INCLUDES INTERSTATE 40
BETWEEN EXITS 334 AND 355.

HAZARDS INCLUDE...
GUSTY WINDS UP TO 35 MPH.
DEADLY CLOUD TO GROUND LIGHTNING.
BRIEF HEAVY RAINFALL AND PONDING OF WATER ON ROADWAYS.

THESE STORMS WILL PRODUCE A BRIEF PERIOD OF TORRENTIAL RAINFALL...
WHICH WILL CAUSE MINOR FLOODING OF LOW LYING AREAS INCLUDING
DITCHES...CREEKS...ROADWAYS AND AREAS OF POOR DRAINAGE. MOTORISTS
SHOULD ALSO REDUCE DRIVING SPEEDS TO AVOID HYDROPLANING...
ESPECIALLY ON INTERSTATE 40 BETWEEN EXIT 334 AND EXIT 355 IN
NORTHERN SAMPSON COUNTY.

&&

LAT...LON 3495 7860 3508 7867 3512 7864 3512 7865
      3514 7863 3514 7864 3518 7862 3546 7814
      3527 7799 3495 7859
TIME...MOT...LOC 1928Z 240DEG 28KT 3514 7855

VINCENT
Special weather statement, Oct 15, 3:39 PM EDT, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
339 PM EDT MON OCT 15 2012

NCZ089-152015-
SAMPSON-
339 PM EDT MON OCT 15 2012

...A STRONG THUNDERSTORM WILL MOVE ACROSS SOUTHERN SAMPSON COUNTY
THROUGH 415 PM EDT...

AT 336 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 9 MILES
WEST OF GARLAND...OR ABOUT 12 MILES NORTH OF ELIZABETHTOWN...MOVING
EAST AT 30 MPH.

SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...GARLAND.

HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS UP TO 45 MPH.
DEADLY CLOUD TO GROUND LIGHTNING.
BRIEF HEAVY RAINFALL AND PONDING OF WATER ON ROADWAYS.

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS UP TO 45
MPH ARE CAPABLE OF KNOCKING DOWN SMALL TREE LIMBS AND BLOWING AROUND
TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR
OBJECTS.

BRIEF HEAVY RAINFALL WILL CAUSE PONDING OF WATER ON AREA ROADWAYS...
ESPECIALLY ON HIGHWAY 411...HIGHWAY 701...AND HIGHWAY 421 SOUTH OF
CLINTON. MOTORISTS SHOULD REDUCE DRIVING SPEEDS TO AVOID
HYDROPLANING.

&&

LAT...LON 3474 7839 3478 7844 3481 7846 3484 7850
      3486 7850 3489 7853 3504 7815 3489 7814
      3475 7819 3469 7837
TIME...MOT...LOC 1936Z 251DEG 25KT 3480 7852

VINCENT
Special weather statement, Oct 15, 3:50 PM EDT, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
350 PM EDT MON OCT 15 2012

NCZ026-027-152030-
FRANKLIN-NASH-
350 PM EDT MON OCT 15 2012

...A STRONG THUNDERSTORM WILL MOVE ACROSS NASH AND FRANKLIN COUNTIES
THROUGH 430 PM EDT...

AT 347 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
PILOT...OR ABOUT 15 MILES SOUTH OF LOUISBURG...MOVING NORTHEAST AT 30
MPH.

SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...BUNN...PILOT...
SPRING HOPE...NASHVILLE...AND RED OAK...OR ALONG AND NORTH OF
HIGHWAY 64 IN FRANKLIN AND NASH COUNTIES.

HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS UP TO 45 MPH.
DEADLY CLOUD TO GROUND LIGHTNING.
BRIEF HEAVY RAINFALL AND PONDING OF WATER ON ROADWAYS.

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS UP TO 45
MPH ARE CAPABLE OF KNOCKING DOWN SMALL TREE LIMBS AND BLOWING AROUND
TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR
OBJECTS.

BRIEF HEAVY RAINFALL WILL CAUSE PONDING OF WATER ON AREA ROADWAYS...
ESPECIALLY ON HIGHWAY 98...HIGHWAY 501...HIGHWAY 58...AND HIGHWAY 43
IN SOUTHERN FRANKLIN AND CENTRAL NASH COUNTIES. MOTORISTS SHOULD
REDUCE DRIVING SPEEDS TO AVOID HYDROPLANING.

&&

LAT...LON 3617 7792 3615 7789 3615 7785 3600 7778
      3581 7825 3587 7828 3590 7831 3589 7832
      3591 7835 3593 7835 3594 7839 3597 7842
      3619 7792
TIME...MOT...LOC 1947Z 245DEG 27KT 3588 7832

VINCENT
Special weather statement, Oct 15, 4:04 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
404 PM EDT MON OCT 15 2012

NCZ078-152100-
WAYNE-
404 PM EDT MON OCT 15 2012

...STRONG THUNDERSTORMS WILL MOVE ACROSS WAYNE COUNTY THROUGH 500 PM
EDT...

AT 404 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS OVER
GRANTHAM...OR ABOUT 6 MILES NORTHWEST OF MOUNT OLIVE...MOVING EAST AT
30 MPH.

LOCATIONS IN THE PATH OF THESE STORMS INCLUDE BROGDEN...AND...
MAR-MAC...ELROY...AND...GOLDSBORO...WALNUT CREEK.

HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.
HEAVY RAINFALL AND MINOR FLOODING.

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.

THIS STORM WILL PRODUCE HEAVY RAINFALL...WHICH WILL CAUSE MINOR
FLOODING OF LOW LYING AREAS INCLUDING DITCHES...CREEKS...ROADWAYS AND
AREAS OF POOR DRAINAGE. AVOID THESE AREAS AND DO NOT CROSS FLOODED
ROADS. MOTORISTS SHOULD ALSO REDUCE DRIVING SPEEDS TO AVOID
HYDROPLANING.

&&

LAT...LON 3534 7782 3518 7783 3515 7790 3517 7792
      3517 7798 3519 7801 3517 7810 3520 7816
      3523 7819 3534 7821 3535 7816 3542 7816
      3559 7806 3559 7783 3542 7782 3541 7780
      3537 7780
TIME...MOT...LOC 2004Z 249DEG 27KT 3527 7811

ELLIS

The office that day

Everything else NWS Raleigh, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 15, 8:43 AM EDTSpecial Weather StatementRAHAlamance, Davidson, Forsyth, Guilford, Randolph62 min
Oct 15, 9:51 AM EDTSpecial Weather StatementRAHDavidson, Forsyth, Guilford, Randolph54 min
Oct 15, 10:40 AM EDTSpecial Weather StatementRAHAlamance, Chatham, Orange, Randolph50 min
Oct 15, 2:40 PM EDTSpecial Weather StatementRAHHarnett20 min
Oct 15, 2:57 PM EDTSpecial Weather StatementRAHWake18 min
Oct 15, 3:31 PM EDTSpecial Weather StatementRAHSampson44 min
Oct 15, 3:39 PM EDTSpecial Weather StatementRAHSampson36 min
Oct 15, 3:50 PM EDTSpecial Weather StatementRAHNash40 min
Oct 15, 4:01 PM EDTSevere Thunderstorm WarningRAHFranklin, Nash44 min
Oct 15, 4:35 PM EDTSevere Thunderstorm WarningRAHEdgecombe, Halifax55 min
Oct 15, 5:36 PM EDTSpecial Weather StatementRAHHalifax39 min
Oct 15, 6:46 PM EDTSpecial Weather StatementRAHWake59 min
Oct 15, 6:48 PM EDTSpecial Weather StatementRAHHoke57 min

Nearby

Special Weather Statements in North Carolina, 2012Every special weather statement in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.